MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES A0801, 33MM INSERT S/T 10/BX; DXC

APPLIED MEDICAL RESOURCES A0801, 33MM INSERT S/T 10/BX; DXC
Model Number A0801
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: unknown.Incident description: "the tech placed the inserts into the clamp.She handed the clamp directly to the surgeon and when he opened the clamp the inserts fell out.The tech then placed another set of inserts (from the same lot number) into the clamp.They stay in the clamp securely." type of intervention: "the tech then placed another set of inserts (from the same lot number) into the clamp.They stay in the clamp securely." patient status: "patient was not harmed".
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience of a detached insert.Based on the condition of the returned unit, it is likely that the reported event was caused by the attachment buttons of insert that were not fully formed during the injection molding process.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function, and ease of use of its products.As part of this process, applied medical has recently implemented process enhancements intended to further minimize the potential for this type of event to occur.

Brand Name
A0801, 33MM INSERT S/T 10/BX
Common Device Name
DXC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7068004
Report Number2027111-2017-02129
Device Sequence Number127058
Product Code DXC
UDI-Device Identifier00607915113360
UDI-Public(01)00607915113360(17)220206(30)01(10)1289547
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K883790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/06/2022
Device Model NumberA0801
Device Catalogue Number101372301
Device Lot Number1289547
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2017
Supplement Date Received by Manufacturer11/17/2017
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date01/10/2018
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1